Citalopram. Had some good days, now I... - Anxiety and Depre...

Anxiety and Depression Support
45,619 members46,974 posts

Citalopram. Had some good days, now I've crashed again.

Dankeenan
Dankeenan

Hi guys. So my citalopram was recently upped to 40mg 8 days ago, first couple of days was really rough but then I seemed to make a bit of improvement for 3 days. I managed to watch a bit of TV and actually managed to concentrate for a while, I managed to eat a little bit and omg! I didn't feel like crying. I started to feel a little better. Then last night I started to crash again. Today I've woken up feeling like I'm back at square 1 again. Depression is terrible, keep having waves of dread and anxiety. Does this mean they aren't working or is this just a blip? I'm so upset I'm back to feeling terrible again.

11 Replies
oldestnewest

Hi Dan.

I'm on 40mg of Celexa (Citalopram) as well. My doc increased my dosage from 20mg/day to 40mg/day quite some time ago. Unfortunately, Celexa was slow for me on initial dosing and the subsequent increase. I seem to recall three-to-four weeks of increased anxiety until the medicine kicked in. I did (and do) have benzos for the stuff I can't handle (such as a panic attack). I don't take those regularly as they are addicting and you develop a resistance to them. To get me through regular anxiety I use EFT tapping, exercise, triangle breathing, diet and other stuff (keeping my mind from obsessing is key for me most times). I was diagnosed with GAD, OCD and Adjustment Disorder (basically I take a small matter, make it a large matter, obsess and worry over it). The current 40mg/day seems to be my sweet spot.

It has taken me three years to get my medicine correct. Therapy helps. Talking to anyone who can 'normalize' this stuff helps. I've found my psychiatrist is not a good therapist, but he is a great psychiatrist. I have a separate therapist. Writing helps me. Finding a balanced approach to my days and nights has helped me a lot. Realizing there is no cure has made me accept my condition, but not let it rule my life. Feeling better is good, but I have bad days. I have bad weeks. And then I don't. Everything passes.

This too shall pass for you.

Thank you so much for replying x it's good to know that somone out their has had the same medication and found some happiness x ill have to look into EFT tapping and see what it is. I currently don't have a therapist but I do start councilling on Monday so that's good. My brand of citalopram was changed a few days ago and that's when I started feeling crap again, I didn't notice till today. Didn't know if that would effect me. So it's pretty normal to have bad days mixed in with the good days then? I was just worried I wouldn't pick up again. I'll just keep going with the meds and fingers crossed that they kick in for me. Thank you again for replying I do really appreciate your help x

Dankeenan
Dankeenan in reply to Dankeenan

I do have beta blockers but haven't plucked up the courage to take one yet x I think I have maybe 4 valium left over from a while ago but was told they could make my depression worse x so haven't taken them.

I use Carvedilol (Coreg) twice a day. The brand definitely makes a difference.

May you be well, happy and free of suffering.

Unfortunately it takes a while to feel the fool benefits of citalopram.

This time it took me over two months to feel normal again.

Also whenever we increase the dose the side effects return.

Try to stay positive while riding the wave. Ask your doctor if you can also access some kind of therapy which will help you in this difficult times. You will feel better but as I said it takes time for our brain to accept citalopram.

Keep a diary a journal where to write symptoms feelings thought and side effects.

Hope you feel better soon

Dankeenan
Dankeenan in reply to SonicaRm

Thank you for replying x I really appreciate it. I think you are right about keeping a diary , so I can track my mood and see if I am making any improvements. Right now, I Just feel the same as I did before I increased them. Terrible.it looks like I'm gonna have to keep going and hope they work? Thanks for your support x

Dankeenan
Dankeenan in reply to Dankeenan

2 months seems like a long time to have to wait for them to kick in doesn't it. X

have you tried changing your doctor?

The first doctor I saw was terrible and asked me if I've tried going for a walk to calm down but I've been seeing a new one thr past few weeks and she's lovely

well its a good thing for you. I hope you'll be fine soon.

Thank you x

You may also like...